Alert archive / Pennsylvania / Flash Flood Warnings in 2018

Flash Flood Warning 57, NWS State College, PA

October 2, 2018Centre County, Clearfield County, Pennsylvania

NWS State College, PA issued this flash flood warning at Oct 2, 2018, 7:59 PM EDT for Centre County, Clearfield County, Pennsylvania. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2018, 7:59 PM EDT (23:59 UTC)
Expired
Oct 2, 2018, 11:00 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Centre County, PA, Clearfield County, PA

The radar

The State College radar (KCCX), 41 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 2, 9:03 PM EDTFLASH FLOODWinburne, PAEVACUATIONS DUE TO FLOODING ALONG WINBURNE ROAD.
Oct 2, 9:38 PM EDTFLASH FLOOD1 Se Treasure Lake, PAWATER RESCUE FOR A VEHICLE IN WATER NEAR THE INTERSECTION OF SHER DE LIN ROAD AND FLOWING WELL ROAD.
Oct 2, 9:59 PM EDTFLASH FLOODClearfield, PAEVACUATIONS DUE TO HIGH WATER ALONG WEST FRONT STREET.
Oct 2, 10:35 PM EDTFLASH FLOODClearfield, PAEVACUATIONS UNDERWAY AT THE INTERSECTION OF MOUNT JOY ROAD AND RIVER ROAD DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 64 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 12.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2018-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2018-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
779 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

633 
WGUS51 KCTP 022359
FFWCTP
PAC027-033-030300-
/O.NEW.KCTP.FF.W.0057.181002T2359Z-181003T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
759 PM EDT TUE OCT 2 2018

The National Weather Service in State College PA has issued a

* Flash Flood Warning for...
  Central Clearfield County in central Pennsylvania...
  West central Centre County in central Pennsylvania...

* Until 1100 PM EDT.

* At 757 PM EDT, Doppler radar indicated training thunderstorms 
  producing torrential rain across the warned area. Up to three 
  inches of rain have already fallen across parts of the warned 
  area. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  DuBois, Clearfield, Sandy, Woodland, Curwensville, Hyde,
  Plymptonville, Rockton, Snow Shoe, Clarence, Moshannon, Pine Glen,
  Black Moshannon State Park, Lecontes Mills, S.B. Elliot State Park,
  Morrisdale, West Decatur, Grassflat, Kylertown and Wallaceton.

Additional rainfall amounts of 1 to 2 inches is expected between 8 
pm and 930 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4120 7877 4121 7870 4114 7834 4109 7795
      4101 7783 4088 7797 4100 7880 4113 7881

$$

Lambert
1 follow-up statement
388 
WGUS71 KCTP 030142
FFSCTP

Flash Flood Statement
National Weather Service State College PA
942 PM EDT TUE OCT 2 2018

PAC027-033-030300-
/O.CON.KCTP.FF.W.0057.000000T0000Z-181003T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clearfield PA-Centre PA-
942 PM EDT TUE OCT 2 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL CLEARFIELD AND WEST CENTRAL CENTRE COUNTIES...

At 939 PM EDT, emergency management reported flash flooding 
occurring between Dubois and Clearfield.  Several water rescues have 
been reported across the area.  Please take extreme caution 
if you are driving this evening.

LOCATION 
**!.  Flash flooding is already occurring.

Some locations that will experience flooding include...
DuBois, Clearfield, Sandy, Woodland, Curwensville, Hyde,
Plymptonville, Rockton, Snow Shoe, Clarence, Moshannon, Pine Glen,
Black Moshannon State Park, Lecontes Mills, S.B. Elliot State Park,
Morrisdale, West Decatur, Grassflat, Kylertown and Wallaceton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4120 7877 4121 7870 4114 7834 4109 7795
      4101 7783 4088 7797 4100 7880 4113 7881

$$

CR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 7:53 PM EDT, 6 minutes earlier.

Area forecast discussion, Oct 2, 7:53 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service State College PA
753 PM EDT Tue Oct 2 2018

.SYNOPSIS...
A weak cold front will continue to push south and east through
the region. Unseasonably warm and humid conditions will continue
through midweek with another period of rain likely on Thursday.
Cooler air is forecast trim the warmth into the weekend, but
milder air and above normal temperatures will return by early
next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A few storms still of note. But, there is a general weakening
trend and not as much/tight rotation as drastically as they had
been. The anvil rain and loss of solar heat will likely kill
off many of these storms, except those on the far srn edge of
the main cloud mass. Will continue the watch until the main line
of storms is to each county's south.

Prev...
Showers and several embedded thunderstorms will race east
across the Northern Mtns of PA through late this afternoon.

Increasing deep layer UVVEL and shear will work with significant
breaks developing in the multi-layer cloud deck to help
increase the threat for scattered severe TSRA during the to
late afternoon hours across the NW mtns of PA before spreading
farther south and east into a more unstable airmass between I-80
and I-76/PA Turnpike.

Strong unidirectional westerly flow and relatively fast storm
motions will support potential for locally damaging wind gusts.

However, numerous runs of the HRRR (and EHI's off its sibling
the RAP130, shows pockets of 0-1km EHI of over 2.5 m2/s2 within
broader ares of 1.5-2.0 EHIs across primarily the Middle Susq
Valley. Supercell composite index is greatest across the NW mtns
with another area developing across parts of the Central Mtns
and Middle Susq Valley. Two small areas (SE of the Lake Erie
shore and near KSEG and KIPT) of Sig Tornado Parameter are
found within these two broader supercell- favored areas.

SPC's earlier expanded Day 1 SLGT risk area includes nearly all
of the CWA.

Despite progressive storm motions, the CAM guidance suggests
training heavy downpours could produce localized rainfall
amounts of 2+ inches across parts of north-central PA. WPC has a
SLGT risk ERO that primarily covers the southern tier of NY/BGM
CWA but does clip Tioga, Lycoming, Sullivan and Columbia
counties.

Nocturnal stabilization and limited forcing should result in
deceasing coverage and intensity of showers/storms into early
tonight. Models show the best chance for lingering rain/clouds
after midnight over the Laurel Highlands aided by upslope.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
Rain-free conditions will return on Wednesday but without a
noticeable drop in temperatures and humidity. High pressure will
slide to the east by Thursday morning as the next frontal
boundary approaches from the Great Lakes/Ohio Valley.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Models are in good agreement on the timing and the strength of a
end of a long wave trough moving through the region Thursday.

Multi- Layered clouds lurking to our south and west will
increase quickly once again late Wednesday and Wednesday night
with temps staying nearly steady or slowly rising and sfc
dewpoints gradually rising again to unseasonably high levels in
the 60s. Those min T's are 10 to 20 degrees above normal across
the region.

 The trough extends from a large upper level low moving through
Eastern Canada to a large high that is entrenched over the
southeastern United States. Model guidance is in pretty good
agreement in bringing another band of rain showers/isolated
thunderstorms through the area from northwest to southeast
Thursday into Thursday night.

Friday looks dry though another wave is going to be moving through
late Saturday into Sunday. However the position of the high
looks further north which will starve the incoming system of
moisture. So Saturday may turn out to be rather cloudy and cool.

A strong upper ridge will dominate the pattern into next week
with very high confidence in above average temperatures.
Precipitation should be confined on the western periphery of the
ridge within a sharp frontal zone extending from the Plains
through the Great Lakes.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Weakening line of storms moving southward now. Main issue will
be heavy rain and gusty winds.

Expect lower conditions later tonight.

I did not bring CIGS up real fast Wednesday morning, as cool
air and lower clds will likely be trapped at low levels, as
been the case lately.

Wednesday afternoon should be VFR.

Another round of showers and storms on Thursday.

.Outlook...

Thu...AM low cigs possible NW Mtns. Brief PM showers/vis
reductions possible.

Fri...Low cigs possible Laurel Highlands.

Sat...Low cigs/drizzle possible.

Sun...Mainly dry. Perhaps a few showers northwest.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 2 AM EDT Wednesday for PAZ017>019-041-
042-045-046-049>053.

&&

SYNOPSIS...Lambert
NEAR TERM...Dangelo/Lambert
SHORT TERM...Lambert/Steinbugl
LONG TERM...Ceru/Steinbugl
AVIATION...Martin
Hazardous weather outlook, Oct 2, 7:01 PM EDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
701 PM EDT Tue Oct 2 2018

PAZ012-024>028-033>036-056>059-063>066-032315-
Northern Clinton-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
701 PM EDT Tue Oct 2 2018

...TORNADO WATCH 392 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017>019-041-042-045-046-049>053-032315-
Clearfield-Northern Centre-Southern Centre-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-
701 PM EDT Tue Oct 2 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY...
...TORNADO WATCH 392 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010-011-037-032315-
Warren-McKean-Potter-Elk-Cameron-Tioga-
701 PM EDT Tue Oct 2 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Oct 2, 5:57 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
557 PM EDT TUE OCT 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     MANSFIELD               41.81N  77.08W
10/02/2018                   TIOGA              PA   EMERGENCY MNGR

            TREES DOWN NEAR MANSFIELD.

0350 PM     TSTM WND DMG     LOTTSVILLE              41.93N  79.44W
10/02/2018                   WARREN             PA   911 CALL CENTER

            TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.

0353 PM     FUNNEL CLOUD     SCANDIA                 41.91N  79.04W
10/02/2018                   WARREN             PA   911 CALL CENTER

            POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.

0411 PM     FUNNEL CLOUD     MUNCY                   41.20N  76.79W
10/02/2018                   LYCOMING           PA   PUBLIC

            FUNNEL CLOUD REPORTED NEAR MUNCY.

0432 PM     HAIL             2 SE LEONARD HARRISON S 41.67N  77.38W
10/02/2018  M0.75 INCH       TIOGA              PA   TRAINED SPOTTER

            DIME-SIZED HAIL SOUTHEAST OF LEONARD HARRISON STATE
            PARK

0521 PM     HAIL             LIBERTY                 41.71N  78.22W
10/02/2018  M1.75 INCH       MCKEAN             PA   EMERGENCY MNGR

            GOLF BALL-SIZED HAIL REPORTED NEAR LIBERTY

0551 PM     HAIL             ROCKTON                 41.08N  78.66W
10/02/2018  M0.75 INCH       CLEARFIELD         PA   TRAINED SPOTTER

            DIME-SIZED HAIL NEAR ROCKTON MOUNTAIN.

&&

EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418 CTP1802420
CTP1802421 CTP1802422

EVANEGO
Local storm report, Oct 2, 7:11 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
711 PM EDT TUE OCT 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     MANSFIELD               41.81N  77.08W
10/02/2018                   TIOGA              PA   EMERGENCY MNGR

            TREES DOWN NEAR MANSFIELD.

0350 PM     TSTM WND DMG     LOTTSVILLE              41.93N  79.44W
10/02/2018                   WARREN             PA   911 CALL CENTER

            TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.

0353 PM     FUNNEL CLOUD     SCANDIA                 41.91N  79.04W
10/02/2018                   WARREN             PA   911 CALL CENTER

            POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.

0411 PM     FUNNEL CLOUD     MUNCY                   41.20N  76.79W
10/02/2018                   LYCOMING           PA   PUBLIC

            FUNNEL CLOUD REPORTED NEAR MUNCY.

0432 PM     HAIL             2 SE LEONARD HARRISON S 41.67N  77.38W
10/02/2018  M0.75 INCH       TIOGA              PA   TRAINED SPOTTER

            DIME-SIZED HAIL SOUTHEAST OF LEONARD HARRISON STATE
            PARK

0521 PM     HAIL             LIBERTY                 41.71N  78.22W
10/02/2018  M1.75 INCH       MCKEAN             PA   EMERGENCY MNGR

            GOLF BALL-SIZED HAIL REPORTED NEAR LIBERTY

0551 PM     HAIL             ROCKTON                 41.08N  78.66W
10/02/2018  M0.75 INCH       CLEARFIELD         PA   TRAINED SPOTTER

            DIME-SIZED HAIL NEAR ROCKTON MOUNTAIN.

0641 PM     HAIL             2 WSW MILL HALL         41.09N  77.53W
10/02/2018  E1.50 INCH       CLINTON            PA   SOCIAL MEDIA

            HAIL ESTIMATED TO BE PING PONG BALL-SIZED REPORTED NEAR
            MILL HALL.

&&

EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418 CTP1802420
CTP1802421 CTP1802422 CTP1802423

EVANEGO
Local storm report, Oct 2, 7:36 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
736 PM EDT TUE OCT 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     MANSFIELD               41.81N  77.08W
10/02/2018                   TIOGA              PA   EMERGENCY MNGR

            TREES DOWN NEAR MANSFIELD.

0350 PM     TSTM WND DMG     LOTTSVILLE              41.93N  79.44W
10/02/2018                   WARREN             PA   911 CALL CENTER

            TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.

0353 PM     FUNNEL CLOUD     SCANDIA                 41.91N  79.04W
10/02/2018                   WARREN             PA   911 CALL CENTER

            POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.

0411 PM     FUNNEL CLOUD     MUNCY                   41.20N  76.79W
10/02/2018                   LYCOMING           PA   PUBLIC

            FUNNEL CLOUD REPORTED NEAR MUNCY.

0432 PM     HAIL             2 SE LEONARD HARRISON S 41.67N  77.38W
10/02/2018  M0.75 INCH       TIOGA              PA   TRAINED SPOTTER

            DIME-SIZED HAIL SOUTHEAST OF LEONARD HARRISON STATE
            PARK

0512 PM     HAIL             LIBERTY                 41.56N  77.10W
10/02/2018  M1.75 INCH       TIOGA              PA   EMERGENCY MNGR

            GOLF BALL-SIZED HAIL REPORTED NEAR LIBERTY

0512 PM     FUNNEL CLOUD     LIBERTY                 41.56N  77.10W
10/02/2018                   TIOGA              PA   911 CALL CENTER

            SEVERAL REPORTS OF FUNNEL CLOUD SIGHTINGS NEAR LIBERTY.

0551 PM     HAIL             ROCKTON                 41.08N  78.66W
10/02/2018  M0.75 INCH       CLEARFIELD         PA   TRAINED SPOTTER

            DIME-SIZED HAIL NEAR ROCKTON MOUNTAIN.

0641 PM     HAIL             2 WSW MILL HALL         41.09N  77.53W
10/02/2018  E1.50 INCH       CLINTON            PA   SOCIAL MEDIA

            HAIL ESTIMATED TO BE PING PONG BALL-SIZED REPORTED NEAR
            MILL HALL.

&&

EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418 CTP1802420
CTP1802421 CTP1802424 CTP1802422 CTP1802423

EVANEGO
Special weather statement, Oct 2, 7:44 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service State College PA
744 PM EDT TUE OCT 2 2018

PAZ049>053-030015-
Columbia PA-Union PA-Northumberland PA-Montour PA-Snyder PA-
744 PM EDT TUE OCT 2 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHUMBERLAND...
SNYDER...MONTOUR...COLUMBIA...AND UNION COUNTIES UNTIL 815 PM EDT...

At 743 PM EDT, Doppler radar indicated a strong thunderstorm near
Penns Creek, moving east at 55 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Sunbury, Shamokin, Milton, Mount Carmel, Lewisburg, Selinsgrove,
Danville, Northumberland, Kulpmont, Winfield, Elysburg,
Fairview-Ferndale, Riverside, Trevorton, Shamokin Dam, Catawissa,
Linntown, Marshallton, Hummels Wharf and Middleburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Minor flooding may develop. Do not drive into water covering the
roadway.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4088 7629 4080 7631 4067 7668 4082 7720
      4098 7688 4096 7621
TIME...MOT...LOC 2343Z 283DEG 49KT 4086 7698

Dangelo
Local storm report, Oct 2, 7:52 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
752 PM EDT TUE OCT 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     MANSFIELD               41.81N  77.08W
10/02/2018                   TIOGA              PA   EMERGENCY MNGR

            TREES DOWN NEAR MANSFIELD.

0350 PM     TSTM WND DMG     LOTTSVILLE              41.93N  79.44W
10/02/2018                   WARREN             PA   911 CALL CENTER

            TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.

0353 PM     FUNNEL CLOUD     SCANDIA                 41.91N  79.04W
10/02/2018                   WARREN             PA   911 CALL CENTER

            POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.

0411 PM     FUNNEL CLOUD     MUNCY                   41.20N  76.79W
10/02/2018                   LYCOMING           PA   PUBLIC

            FUNNEL CLOUD REPORTED NEAR MUNCY.

0432 PM     HAIL             2 SE LEONARD HARRISON S 41.67N  77.38W
10/02/2018  M0.75 INCH       TIOGA              PA   TRAINED SPOTTER

            DIME-SIZED HAIL SOUTHEAST OF LEONARD HARRISON STATE
            PARK

0512 PM     HAIL             LIBERTY                 41.56N  77.10W
10/02/2018  M1.75 INCH       TIOGA              PA   EMERGENCY MNGR

            GOLF BALL-SIZED HAIL REPORTED NEAR LIBERTY

0512 PM     FUNNEL CLOUD     LIBERTY                 41.56N  77.10W
10/02/2018                   TIOGA              PA   911 CALL CENTER

            SEVERAL REPORTS OF FUNNEL CLOUD SIGHTINGS NEAR LIBERTY.

0524 PM     TSTM WND DMG     1 SE JOHNSONBURG        41.48N  78.67W
10/02/2018                   ELK                PA   911 CALL CENTER

            TREE DOWN ACROSS POWERS AVENUE.

0551 PM     HAIL             ROCKTON                 41.08N  78.66W
10/02/2018  M0.75 INCH       CLEARFIELD         PA   TRAINED SPOTTER

            DIME-SIZED HAIL NEAR ROCKTON MOUNTAIN.

0605 PM     HAIL             1 E DUBOIS              41.12N  78.74W
10/02/2018  E0.75 INCH       CLEARFIELD         PA   TRAINED SPOTTER

0641 PM     HAIL             2 WSW MILL HALL         41.09N  77.53W
10/02/2018  E1.50 INCH       CLINTON            PA   SOCIAL MEDIA

            HAIL ESTIMATED TO BE PING PONG BALL-SIZED REPORTED NEAR
            MILL HALL.

&&

EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418 CTP1802420
CTP1802421 CTP1802424 CTP1802425 CTP1802422 CTP1802426 CTP1802423

EVANEGO
Special weather statement, Oct 2, 7:57 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service State College PA
757 PM EDT TUE OCT 2 2018

PAZ019-027-028-049-050-030030-
Union PA-Juniata PA-Mifflin PA-Snyder PA-Southern Centre PA-
757 PM EDT TUE OCT 2 2018

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MIFFLIN...CENTRE...
JUNIATA...SNYDER...AND UNION COUNTIES UNTIL 830 PM EDT...

At 757 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Millheim to near Boalsburg. Movement was
east at 40 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Lewistown, Selinsgrove, Woodward, Boalsburg, Burnham, Milroy,
Highland Park, Hummels Wharf, Middleburg, Centre Hall, Yeagertown,
Mcalisterville, McClure, Millheim, Kreamer, Penns Creek, Beaver
Springs, Reedsville, Aaronsburg and Richfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4068 7769 4069 7769 4069 7771 4072 7768
      4073 7768 4072 7771 4073 7772 4072 7777
      4074 7781 4096 7752 4082 7684 4081 7684
      4054 7741
TIME...MOT...LOC 2357Z 291DEG 36KT 4090 7752 4075 7774

Dangelo

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 11:07 AM EDTSpecial Weather StatementCTPMcKean38 min
Oct 2, 1:12 PM EDTFlash Flood WatchCTPCentre, Clearfield, Clinton, Columbia, Lycoming, McKean and 7 more9 hr
Oct 2, 1:20 PM EDTAreal Flood AdvisoryCTPPotter3 hr
Oct 2, 1:59 PM EDTSpecial Weather StatementCTPTioga61 min
Oct 2, 2:48 PM EDTSpecial Weather StatementCTPTioga42 min
Oct 2, 3:03 PM EDTSevere Thunderstorm WarningCTPTioga42 min
Oct 2, 3:11 PM EDTSevere Thunderstorm WarningCTPWarren79 min
Oct 2, 3:24 PM EDTSevere Thunderstorm WarningCTPPotter, Tioga96 min
Oct 2, 3:27 PM EDTSpecial Weather StatementCTPLycoming33 min
Oct 2, 3:38 PM EDTTornado WarningCTPWarren67 min
Oct 2, 3:48 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Sullivan57 min
Oct 2, 3:51 PM EDTTornado WarningCTPColumbia, Lycoming, Montour, Northumberland54 min
Oct 2, 3:59 PM EDTAreal Flood AdvisoryCTPPotter, Tioga3 hr
Oct 2, 4:05 PM EDTSpecial Weather StatementCTPMcKean55 min
Oct 2, 4:06 PM EDTAreal Flood AdvisoryCTPWarren3 hr
Oct 2, 4:15 PM EDTTornado WarningCTPPotter, Tioga45 min
Oct 2, 4:19 PM EDTSevere Thunderstorm WarningCTPFranklin, Huntingdon56 min
Oct 2, 4:26 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk64 min
Oct 2, 4:26 PM EDTSevere Thunderstorm WarningCTPElk49 min
Oct 2, 4:26 PM EDTTornado WarningCTPColumbia, Lycoming, Montour49 min
Oct 2, 4:42 PM EDTTornado WarningCTPClearfield63 min
Oct 2, 4:48 PM EDTTornado Warning Tornado observedCTPLycoming, Tioga42 min
Oct 2, 4:49 PM EDTSpecial Weather StatementCTPSullivan26 min
Oct 2, 4:54 PM EDTSpecial Weather StatementCTPTioga36 min
Oct 2, 5:02 PM EDTTornado WarningCTPClearfield, Elk43 min
Oct 2, 5:17 PM EDTSevere Thunderstorm WarningCTPCumberland58 min
Oct 2, 5:24 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga36 min
Oct 2, 5:27 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Elk, Potter93 min
Oct 2, 5:28 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan34 min
Oct 2, 5:32 PM EDTTornado WarningCTPClearfield58 min
Oct 2, 5:33 PM EDTTornado WarningCTPLycoming, Tioga42 min
Oct 2, 5:39 PM EDTTornado WarningCTPLycoming, Sullivan66 min
Oct 2, 5:56 PM EDTAreal Flood AdvisoryCTPLycoming, Tioga3 hr
Oct 2, 6:06 PM EDTSevere Thunderstorm WarningCTPSomerset32 min
Oct 2, 6:19 PM EDTAreal Flood AdvisoryCTPClearfield, Elk3 hr
Oct 2, 6:25 PM EDTAreal Flood AdvisoryCTPLycoming, Sullivan3 hr
Oct 2, 6:37 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Union53 min
Oct 2, 6:39 PM EDTSevere Thunderstorm WarningCTPColumbia, Sullivan21 min
Oct 2, 7:00 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield90 min
Oct 2, 7:13 PM EDTAreal Flood AdvisoryCTPCameron, Centre, Clinton3 hr
Oct 2, 7:44 PM EDTSpecial Weather StatementCTPNorthumberland31 min
Oct 2, 7:53 PM EDTFlash Flood WarningCTPColumbia, Lycoming, Sullivan3 hr
Oct 2, 7:57 PM EDTSpecial Weather StatementCTPSnyder33 min

Nearby

Flash Flood Warnings in Pennsylvania, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.